Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

150 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes pain after discontinuation of the medication about 2 years after the stent angioplasty?

Answered by
Dr.
Dr. Sagar Makode

Cardiologist

Practicing since :2013

Answered : 1612 Questions

default
Posted on Wed, 25 Jul 2018 in Hypertension and Heart Disease
Question: Hai i am 26 years old guy.
I hade undergone stent angioplasty .its been 1.8 years passed and now i stopped my medication
. I am experiencing some little pain.can u please tell me wht should i do now?
doctor
Answered by Dr. Sagar Makode 26 minutes later
Brief Answer:
You should get your ECG done at first

Detailed Answer:
Hello,

Firstly, after angioplasty you are not supposed to stop medicines, it has to go on for lifelong. There are high risk of stent getting blocked and formation blockages at other places in artery. So resume your all medicines, antiplatelets like Aspirin, Clopidogrel, and statins like Rosuvastatin are most important.

Now, you should get your ECG done as soon as possible to look for the cardiac cause. You can have Tab Isosorbide dinitrate 5 mg sublingually and look for relief. You should also have your dose of antiplatelets like Tab Aspirin, clopidogrel and statins now. You can also upload the ECG if you are having it.

Since how long have you stopped the medicines?
Please describe briefly what kind of pain is this? Cardiac pain usually occurs on exertion and relieves with rest. And it can also occur at rest if one is having a heart attack may be minor or major, it usually in the center and slightly towards left going to left arm, and persists at least for 5-10 min. Transient pains for few seconds is usually not related to heart and cause by acid reflux.

Hope this helps you and get back if you have any doubts or more information to share.

Regards


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Sagar Makode 17 minutes later
I stopped medicine like 6 months .very few times only i took aspirin .
doctor
Answered by Dr. Sagar Makode 11 minutes later
Brief Answer:
Ok, you please restart

Detailed Answer:

So you please restart the medicines, it's very important, start aspirin now. Because, in absence of blood thinners, there is an increased risk clot formation within the stent called as stent thrombosis, which is very dangerous.

Pain is very severe and similar to heart attack and you were fortunate enough to not have any adverse events till now. So, your pain fits into the scenario which I explained and try to follow all other advises as mentioned in the previous post.

All the best.


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on